Home Forums Dogs Too much ENTYCE?

Too much ENTYCE?

Published on: November 20, 2022 • By: maggiemoo · In Forum: Dogs
Author
Topic
maggiemoo
Participant
November 20, 2022 at 01:17am
My 14 year old miniature poodle just took ENTYCE appetite stimulant this afternoon. Our vet prescribed 3ml. She is 8lbs. After taking this she began having difficulty standing and walking (weakness in front and hind legs), lethargy, and her eyes are droopy and tearing a lot. After doing some research on ENTYCE I found a dosing chart and it appears that she should have recieved 0.3ml not 3ml. I am very worried. I have no money to take her to emergency (had to borrow $ from family for her recent care) and her vet is closed until Monday morning. Should she be okay after the ENTYCE wears off in 24 hours? Additional info: She is currently on day 4 of antibiotics for bacteremia due to advanced dental disease and seemed to be feeling better but still poor appetite (which is why we tried ENTYCE), and her AST, ALT, and ALKP came back very high. She is also receiving Cerenia for nausea, and Subq fluids at home. Also worried because the leaflet says use with caution when there is liver disease and now she has consumed a dosage that would be appropriate for a 65lbs dog:'(
Report
Author
Replies
Liz Buchanan BVSc MRCVS
Moderator
November 20, 2022 at 01:29am
Hello.  If you give a 10x overdose of anything, Im afraid you really do need to let your clinician know.  The effects may wear off in a matter of hours, but the concern is what damage may happen in the meantime and whether fluids or other drugs or even vomitting are needed.  In the uk, we have a helpline that clinicians can call in the event of a possible toxicity;  there is access to data from previous cases, to give the vet the best chance of predicting what could happen and helping if necessary.  The sooner toxicity is treated, the less damage it might do.  Please do call the emergency vets and let them know.
Report
Author
Replies
Liz Buchanan BVSc MRCVS
Moderator
November 20, 2022 at 01:34am
Ps Im not sure how the body metabolises ENTYCE, but if the liver is damaged, the body's capacity for dealing with toxicity is much less, so it is even more important that this case is triaged (that is, a clinician assesses how urgent it is and helps you to find appropriate help accordingly) quickly.  Wishing you both all the best.
Report
Author
Replies
Liz Buchanan BVSc MRCVS
Moderator
November 20, 2022 at 01:36am
Please note that this is general advice;  I have not checked the drug or the dose as this really does need to be done by your vet or their emergency team.
Report
Viewing 4 replies - 1 through 4 (of 4 total)

You must be logged in to create new threads, or access some of the forums

Log In
Register

Registration confirmation will be emailed to you

By joining the Forum, I agree that I am aged over 18 and that I will abide by the Community Guidelines and the Terms

Or

Report a Thread or Reply

Thank you for your help. A member of our team will investigate this further.

Back to forum